Aa
A
A
A
Close
Ovarian Cancer Community
6.28k Members
Avatar universal

Kinda Gross Question....

I have kind of a gross question. (I know, I know... not much is too gross on here, but this is kinda icky)
I was started on Depo-Provera for my endometriosis last week. I know it can cause bleeding, especially in the first month or so. My periods were always nice and regular, except for one that occured right after my cyst was found. I was so regular that I could lay out the pads I would use for the entire cycle right at the beginning.
Well, I started what I think is a regular period two days ago. First two days were the normal darker red blood with some clots or tissue (or whatever nasty stuff that is), and now it's a lighter flow, a slightly lighter color, and has alot of nasty, icky mucous-type stuff in it! eew!
What the heck is the nasty mucous stuff? It literally looks like I blew my nose, but it's coming out the other end!
Yuck!
~Marianne
5 Responses
Avatar universal
Marianne,
  I know it is gross, but it is totally normal.  My periods were like that all of the time.  I do not know what causes it, but do not worry.  I hope things get better for you.  Kasie
Avatar universal
All of that is "normal" - for endometriosis, that is.  It appears your body is cleansing itself of the excess endometrial tissue.  Clotting is a clear sign of excess estrogen, as that is what causes the thickened,  clotted menses.   I know that somewhere in the recesses of my mind the medical terminology (the what and why) for the "mucus" like discharge exists, but it has been a long day and at the moment I simply do not recall.

Things should get better.  The process - when it works properly - involves the excess tissues being discharged from the body but not being replaced...so your periods should become more normal as the treatment progresses.

106886 tn?1281295172
Wow...what a great explanation! Interesting. I always like learning the "why" and the "how."
Mary
Avatar universal
You know, I always had some of that clotting (nasty) stuff the first 1-2 days of my regular periods. Excess estrogen, huh.... Maybe that's why I got the big chest and why the women in my family seem get pregnant by looking at a male :D
(I'm so not a girlie girl though... I prefer jeans and sweating outside to the makeup and dresses)
As long as the icky mucous goo is normal, I'll stop worrying that my body's going to spontanously self-destruct or something :)
Thanks much!
~Marianne
Avatar universal
Well, thank you, but upon re-reading my response I see that I should have more clearly defined the "excess estrogen" as the situation is not always excess estrogen per se.  It can also be unopposed estrogen, due to an insufficiency of progesterone to 'balance' the estrogen.  But the effect is essentially the same whether the body is producing too much estrogen or not enough progesterone: heavy periods with clotting, strong PMS symptoms, abdominal discomfort, etc.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.